Alert archive / Minnesota / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 19, 2020, 3:43 PM CDT. It took effect at Apr 20, 2020, 4:00 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2020, 3:43 PM CDT (20:43 UTC)
- In effect from
- Apr 20, 2020, 4:00 AM CDT
- Expired
- Apr 21, 2020, 12:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
484 WHUS73 KDLH 192043 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 343 PM CDT Sun Apr 19 2020 LSZ140-141-200845- /O.NEW.KDLH.SC.Y.0021.200420T0900Z-200421T1500Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 343 PM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 4 AM Monday to 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>145-200845- /O.NEW.KDLH.SC.Y.0021.200420T0900Z-200421T0900Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 343 PM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 1 to 4 feet expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN, Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...From 4 AM Monday to 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-146>148-200845- /O.NEW.KDLH.SC.Y.0021.200420T0900Z-200421T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 343 PM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 4 feet expected. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI, Port Wing to Sand Island WI, Sand Island to Bayfield WI and Oak Point to Saxon Harbor WI. * WHEN...From 4 AM Monday to 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Huyck
8 follow-up statements
692 WHUS73 KDLH 200223 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 923 PM CDT Sun Apr 19 2020 LSZ140-141-201430- /O.CON.KDLH.SC.Y.0021.200420T0900Z-200421T1500Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 923 PM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 10 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 4 AM Monday to 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>145-201430- /O.CON.KDLH.SC.Y.0021.200420T0900Z-200421T0900Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 923 PM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 1 to 4 feet expected. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 4 AM Monday to 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-146>148-201430- /O.CON.KDLH.SC.Y.0021.200420T0900Z-200421T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 923 PM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 10 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 4 feet expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...From 4 AM Monday to 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
293 WHUS73 KDLH 200839 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 339 AM CDT Mon Apr 20 2020 LSZ140-141-202100- /O.CON.KDLH.SC.Y.0021.200420T0900Z-200421T1500Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 339 AM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Southwest winds 15 to 20 knots with gusts up to 30 knots early veering to northwest through the day. Waves 3 to 6 feet expected. Winds will decrease for a time to 10 to 15 knots from late morning into early afternoon then increase later this afternoon into tonight. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>145-202100- /O.CON.KDLH.SC.Y.0021.200420T0900Z-200421T0900Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 339 AM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Southwest winds 15 to 20 knots with gusts to 30 knots early veering to northwest through the day. Waves 2 to 5 feet expected. Winds will decrease for a time to 10 to 15 knots from late morning into early afternoon then increase later this afternoon into tonight. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-146>148-202100- /O.CON.KDLH.SC.Y.0021.200420T0900Z-200421T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 339 AM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Southwest winds 15 to 20 knots with gusts up to 30 knots early veering to northwest through the day. Waves 3 to 6 feet expected. Winds will decrease for a time to 10 to 15 knots from late morning into early afternoon then increase later this afternoon into tonight. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Melde
774 WHUS73 KDLH 201441 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 941 AM CDT Mon Apr 20 2020 LSZ140-141-210245- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 941 AM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 2 to 5 feet. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>145-210245- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T0900Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 941 AM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 1 to 3 feet. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-146>148-210245- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 941 AM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 4 feet. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Huyck
547 WHUS73 KDLH 202051 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 351 PM CDT Mon Apr 20 2020 LSZ140-141-210900- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 351 PM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 3 feet. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>145-210900- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T0900Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 351 PM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves up to 3 feet. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-146>148-210900- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 351 PM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 4 feet. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Huyck
725 WHUS73 KDLH 210121 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 821 PM CDT Mon Apr 20 2020 LSZ146-147-211330- /O.UPG.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ /O.NEW.KDLH.GL.W.0008.200421T0121Z-200421T0900Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 821 PM CDT Mon Apr 20 2020 ...GALE WARNING IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 40 knots and waves 3 to 5 feet. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ140-141-211330- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 821 PM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 2 feet. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>145-210900- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T0900Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 821 PM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 10 to 15 knots with gusts up to 30 knots and waves up to 3 feet. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-211330- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 821 PM CDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WHAT...Northwest winds 15 to 20 knots with gusts up to 30 knots and waves 1 to 4 feet. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 10 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
553 WHUS73 KDLH 210817 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 317 AM CDT Tue Apr 21 2020 LSZ146-147-211500- /O.CAN.KDLH.GL.W.0008.000000T0000Z-200421T0900Z/ /O.EXA.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- 317 AM CDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet. * WHERE...Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>145-210930- /O.CAN.KDLH.SC.Y.0021.000000T0000Z-200421T0900Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 317 AM CDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LSZ140-141-211500- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 317 AM CDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest winds 10 to 15 knots with gusts up to 30 knots. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-211500- /O.CON.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 317 AM CDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 3 feet. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
688 WHUS73 KDLH 211456 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 956 AM CDT Tue Apr 21 2020 LSZ141-211600- /O.EXP.KDLH.SC.Y.0021.000000T0000Z-200421T1500Z/ Grand Marais to Taconite Harbor MN- 956 AM CDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Winds and waves have diminished and the Small Craft Advisory will be allowed to expire. $$ LSZ121-140-146>148-211700- /O.EXT.KDLH.SC.Y.0021.000000T0000Z-200421T1700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 956 AM CDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Grand Portage to Grand Marais MN, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until noon CDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ BJH
327 WHUS73 KDLH 211656 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1156 AM CDT Tue Apr 21 2020 LSZ121-140-146>148-211800- /O.EXP.KDLH.SC.Y.0021.000000T0000Z-200421T1700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 1156 AM CDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CDT TODAY... Winds and waves have diminished and the Small Craft Advisory will be allowed to expire. $$ BJH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:43 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 19, 3:43 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
343 PM CDT Sun Apr 19 2020
.SHORT TERM...(This evening through Monday night)
Issued at 343 PM CDT Sun Apr 19 2020
High pressure centered over far northeast South Dakota this
afternoon will drift southeastward tonight. Meanwhile a area of
low pressure centered over central Manitoba this afternoon will
propagate southeastward across northern Ontario tonight and
Monday. A cold front will sag southward into the Upper Midwest
tonight and move through the remainder of the area on Monday. A
band of rain and snow showers is expected along and ahead of the
front tonight and will move out of northwest Wisconsin by late
Monday morning. Another shortwave trough will propagate into the
Northland Monday afternoon. The falling heights, cold air
advection aloft in the wake of the cold front, and diurnal
heating, will support another round of convective rain showers.
Steep mid-level lapse rates during the afternoon hours should
result in MUCAPE of 50 to 200 J/kg over portions of central and
east-central Minnesota into northwest Wisconsin. Have introduced a
slight chance of thunderstorms with this forecast package between
18Z Monday and 01Z Tuesday. In addition to the thunder potential,
strong northwest winds of 10 to 20 mph with gusts 20 to 30 mph
are expected. The combination of dry air and strong winds will
create critical fire weather conditions from Cass and southern
Itasca county east to the Twin Ports and south into central
Minnesota. A Fire Weather Watch is in effect for those areas from
8 AM until 6 PM Monday. The showers will gradually taper off after
sunset and should be all but gone by 06Z. Weak high pressure will
move into the region by early Tuesday morning allowing winds to
subside. The combination of cold air advection, clearing skies,
and light winds should allow for efficient radiational cooling.
Low temperatures Tuesday morning will dip into the low teens in
the Arrowhead to the low 20s in central Minnesota and northwest
Wisconsin.
.LONG TERM...(Tuesday through Sunday)
Issued at 343 PM CDT Sun Apr 19 2020
Fast northwest flow remains in place over the Northland until
Friday with a few chances of precipitation and temperatures
generally trending warmer during the period.
High pressure will drift across the Northland Tuesday with low
relative humidity, less wind, and otherwise dry conditions.
Temperatures will remain cool with highs in the 30s north and the
upper 40s to near 50 in central Minnesota and portions of
northwest Wisconsin. Another fast-moving system will cruise past
the Northland Tuesday night and Wednesday morning with a band of
frontogenetically forced snow expected. Snow accumulation of up to
2 inches is possible, with most locations receiving far less.
Most of the accumulation will be on grassy surfaces and should
melt by late afternoon. Highs on Wednesday will be near normal
with readings in the upper 30s in the eastern portions of the
Arrowhead and the low 60s in central Minnesota and the St. Croix
River Valley. Temperatures will remain near normal for Thursday
and by Friday a pattern shift to a more zonal flow is expected.
Diurnally driven showers are possible for Thursday as weak cold
air advection is expected along with the passage of a weak
shortwave trough. Models continue to point to a compact area of
low pressure moving through the Plains and into the Ohio River
Valley Thursday night through Friday. While the current trajectory
of this system will keep the effects south of the Upper Midwest,
a jog back toward the north could bring precipitation Friday into
Saturday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1238 PM CDT Sun Apr 19 2020
VFR conditions continue today and into tonight as high pressure
drifts from the Dakotas into the middle Mississippi River Valley.
Gusty winds are expected to continue through sunset. A compact
area of low pressure will propagate from northern Saskatchewan to
northwest Ontario tonight and Monday morning and will pull a cold
front southeastward into northern Minnesota and northwest
Wisconsin. Scattered rain and snow showers are expected to develop
overnight and move quickly southeastward across the region. There
will likely be a lull in showers between the early morning hours
and the early afternoon. At this time ceilings should remain VFR
as showers pass by. Low-level wind shear will be a concern for a
time tonight and Monday morning as a low-level jet develops along
and ahead of the cold front.
&&
.MARINE...
Issued at 343 PM CDT Sun Apr 19 2020
Southwest winds of 5 to 15 knots are expected this evening over
western Lake Superior ahead of an approaching area of low pressure
and cold front which was centered over central Manitoba this
afternoon. Wind speeds and gusts will increase after 04Z and
create conditions hazardous to smaller vessels by 09Z Monday. Rain
and snow showers will accompany the cold front during the morning
hours Monday and winds will veer westerly and eventually
northwesterly during the day. Sustained winds should weaken a bit
behind the front, but wind gusts of 20 to 25 knots will continue
through the day. Another round of rain showers is expected during
the afternoon and a rumble or two of thunder isn’t entirely out
of the question. Northwest winds will remain strong through Monday
night into Tuesday before high pressure settles over the region
and relaxes the pressure gradient.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 33 47 22 42 / 30 30 30 10
INL 30 42 16 39 / 30 30 20 20
BRD 35 52 23 50 / 20 30 20 10
HYR 32 53 23 45 / 30 40 40 0
ASX 33 51 24 43 / 30 40 30 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Fire Weather Watch from Monday morning through Monday afternoon
for MNZ025-026-033>038.
LS...Small Craft Advisory from 4 AM Monday to 10 AM CDT Tuesday for
LSZ121-140-141-146>148.
Small Craft Advisory from 4 AM Monday to 4 AM CDT Tuesday for
LSZ142>145.
&&
SHORT TERM...Huyck
LONG TERM...Huyck
AVIATION...Huyck
MARINE...HuyckHazardous weather outlook, Apr 19, 4:11 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 411 AM CDT Sun Apr 19 2020 MNZ034>036-200915- Crow Wing-Northern Aitkin-South Aitkin- 411 AM CDT Sun Apr 19 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota. .DAY ONE...Today and Tonight Gusty winds in addition to very low relative humidity will result in elevated fire weather conditions today. Minor flooding on the Mississippi River at Aitkin continues today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gusty winds in addition to low relative humidity will result in elevated fire weather conditions Monday and Tuesday. Water levels on the Mississippi River at Aitkin will continue to recede during the upcoming week. The river is forecast to fall below flood stage early Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. MNZ010>012-018>021-025-026-033-037-038-WIZ001>004-006>009-200915- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Carlton/South St. Louis-Pine-Douglas-Bayfield-Ashland-Iron- Burnett-Washburn-Sawyer-Price- 411 AM CDT Sun Apr 19 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Gusty winds in addition to very low relative humidity will result in elevated fire weather conditions today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gusty winds in addition to low relative humidity will result in elevated fire weather conditions Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-200915- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 411 AM CDT Sun Apr 19 2020 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Isolated wind gusts may create conditions hazardous to smaller vessels today near the Twin Ports. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind gusts and resultant waves will create conditions hazardous to smaller vessels early Monday. Wolfe/BJH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Local storm report, Apr 19, 9:48 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
948 AM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM SNOW 3 E IRON JUNCTION 47.42N 92.55W
04/19/2020 E0.3 INCH ST. LOUIS MN TRAINED SPOTTER
0.25 INCHES OF NEW SNOW.
&&
JDSLocal storm report, Apr 19, 1:51 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
151 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM SNOW GILE 46.43N 90.22W
04/19/2020 M0.2 INCH IRON WI TRAINED SPOTTER
SNOW FELL DURING THE MORNING HOURS.
&&
JDSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:54 PM CDT | Fire Weather Watch | DLH | Aitkin, Carlton, Cass, Crow Wing, Itasca, Pine and 1 more | 13 hr |
Nearby
Small Craft Advisories in Minnesota, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.